Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 67, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Aug 29, 2017, 10:30 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2017, 10:30 PM CDT (03:30 UTC)
- Expired
- Aug 30, 2017, 3:53 PM CDT
- In force
- 17 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 5:30 PM CDT, 5 hours earlier.
Area forecast discussion, Aug 29, 5:30 PM CDT, 5 hours before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
530 PM CDT Tue Aug 29 2017
.DISCUSSION...
Tropical Storm Warnings remain in effect for the eastern portions
of the upper TX coast tonight as Tropical Storm Harvey lingers to
the SW of Port Arthur. Rainfall continuing to cover almost all of
the eastern portions of our CWA, but the intensity of these rains
have decreased some given the abundant dry air wrapping around in
to it from the W/SW. Additional rainfall amounts tonight to range
from 3 to 5 inches for the E/NE portions of the area...with over-
night totals to the W/SW much lower (from one half to 1 inch). We
are also still seeing wind gusts up to 50mph in some locations.
As Harvey continues to move out to the NE...much drier conditions
will begin to settle over the region as the upper ridge builds in
from the west. Coupled with the flow in the wake of Harvey, deep-
ening N/NW winds will make for drier/less active weather Thurs on
into the start of the weekend. Daytime high temperatures could be
warming into the lower 90s with lows in the lower to mid 70s.
The long-range guidance is continuing to point at increasing POPS
by Sunday as deeper tropical moisture begins to surge in from the
western Gulf. At this point, will go with a broadbrush of 20%-30%
POPS for SE TX for this timeframe. 41
&&
.MARINE...
Tropical Storm Harvey is currently located 35 miles southeast of
Galveston Bay and will continue to move northeast and accelerate
inland over Western Louisiana tonight and Wednesday. Showers and
thunderstorms will continue across the Upper Texas Coastal waters
through Wednesday then begin to taper off. Tropical Storm Warnings
remain in effect until midnight tonight.
Seas are currently running 8 to 10 feet this afternoon and should
gradually subside to 3 to 5 feet on Wednesday.
Nearshore tides have been running 1 to 2 feet above normal this
afternoon and should return to near normal tide levels on Wednesday.
River and Bayou drainage has caused water to rise to nearly 10 feet
above normal in the Houston ship channel and 3 to 4 feet above
normal in Galveston Bay. 44
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 87 70 90 71 / 50 50 40 20 10
Houston (IAH) 73 85 73 92 72 / 80 70 50 30 10
Galveston (GLS) 72 84 77 89 78 / 80 60 50 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
Chambers...Galveston...Harris...Jackson...Liberty...
Matagorda.
Flash Flood Watch until 1 AM CDT Wednesday for the following
zones: Brazoria...Chambers...Fort Bend...Galveston...
Harris...Liberty...Montgomery...Polk...San Jacinto...
Trinity...Walker.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&Hazardous weather outlook, Aug 29, 7:52 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 752 AM CDT Tue Aug 29 2017 TXZ164-177>179-199-200-213-214-226-227-236>238-301300- Brazoria-Chambers-Fort Bend-Galveston-Harris-Liberty-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Wharton- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. ...FLASH FLOOD WATCH IS IN EFFECT TODAY.... .DAY ONE...Today and Tonight Another day of spiraling bands coming onshore from Tropical Storm Harvey will put down periods of one to two inches in the strongest cores. Today and tomorrow's additional rainfall may only total 4 to 6 inches in most areas but may be enough to keep the worst flooded locations under water for an extra day or two...hampering clean up efforts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The final bands of an exiting Harvey will come around and put down a few more inches across the extreme eastern and northeastern forecast area. These bands should not be initiate significant flooding but may be a nuisance to regional clean up efforts. A tropical wave in the western Gulf may need to be monitored for possible development over the weekend. .SPOTTER INFORMATION STATEMENT... Spotters still need to be vigilant and monitor Harvey's rainfall bands. TXZ163-176-195>198-210>212-235-301300- Austin-Brazos-Burleson-Colorado-Grimes-Houston-Jackson-Madison- Waller-Washington- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Another day of spiraling bands coming onshore from Tropical Storm Harvey will put down periods of less than an inch within the strongest cores. Today and tomorrow's additional rainfall may only total 4 to 6 inches in most areas but may be enough to keep the worst flooded locations under water for an extra day or two...hampering clean up efforts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The final bands of an exiting Harvey will come around and put down a couple of more inches across the western and central forecast area. These bands will not initiate significant flooding but may be a nuisance to regional clean up efforts. A tropical wave in the western Gulf may need to be monitored for possible development over the weekend. .SPOTTER INFORMATION STATEMENT... Spotters still need to be vigilant and monitor Harvey's rainfall bands. GMZ330-335-350-355-370-375-301300- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 752 AM CDT Tue Aug 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Tropical Storm Warnings are still in effect with many early Tuesday northeast wind observations registering 20 to 30 knots with tropical storm force gusts. As Harvey's broad low tracks across to the northeast ...seas are is still rough across the upper Texas waters. Nearshore 7 to 8 feet...with near 10 foot offhsore wave heights...through the day. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and seas will significantly downtrend through early Friday as Harvey moves well inland through late week. Late week light southwesterlies over 3 to 4 foot average seas.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:33 AM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 4 more | 6 hr |
| Aug 30, 7:12 AM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 30, 10:04 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 14 more | 24 hr |
| Aug 30, 11:18 AM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 30, 5:20 PM CDT | River Flood Warning | HGX | Polk, San Jacinto | 15 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.